Doctor insights on:
Do Allergy Shots Cause Body Weight Changes
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
No: Allergy shots have no calories and don't increase one's appetite, so they do not cause weight gain. However, if a patient snacks on the way to the doctor's office, snacks in the waiting room, and snacks on the way home, then he will end up getting a lot of extra calories from going to get allergy shots. ...Read moreSee 2 more doctor answers
I do believe the allergy shots indirectly are causing an inflammatory response in my body along with antihistamines adding to it. What can I do? I'm about to stop the shots. I do not want to gain anymore weight.
Unlikely: Allergy injections (allergen immunotherapy) can lead to allergic reactions but not fever. Another cause of the fever should be sought. Immunizations from other vaccines can be associated with fever. It is unclear why a person would receive 7 allergy shots unless they were at intervals of weekly dosing. ...Read more
Yes: Allergy injections to anything can cause headaches if the dose is too strong. You may also get larger local reactions at the site of the injections. Tell your allergist and they can reduce the dose of the injections from the present dose but still make progress by increasing the dose slowly. ...Read moreSee 1 more doctor answer
The next day of my allergy shots I feel a little more tired/congested, is it caused by the allergy shot or the 'Singular' that I take?
M.D. visit/Mgt: It is not likely to be due to the Singulair (montelukast). Since you have nasal allergic disease under treatment with inhaled steroids and difficulty breathing, reviewing your allergic triggers and a follow up appointment is needed. I would suggest a pulmonary function test with and without a bronchodilator. ...Read moreSee 1 more doctor answer
I have bumps all over my body that itch like crazy! my dr says i'm allergic to something and wants me to get allergy shots. What else could it be?
Hives: Allergy shots are not recommended for hives. Itchy bumps sound like hives which can be caused by a variety of things such as infections, allergies, autoimmune illnesses, hormonal issues and hereditary problems. Allergy shots are reserved for hay fever and asthma - respiratory type problems. Hives can be treated with antihistamines and other types of pills. ...Read moreSee 1 more doctor answer